Alert archive / California / Wind Advisories in 2018
Wind Advisory 6, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 11, 2018, 7:48 AM PDT. It took effect at Apr 11, 2018, 12:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2018, 7:48 AM PDT (14:48 UTC)
- In effect from
- Apr 11, 2018, 12:00 PM PDT
- Expired
- Apr 11, 2018, 7:18 PM PDT
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
727 WWUS76 KSTO 111448 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 748 AM PDT Wed Apr 11 2018 ...Pacific Storm Will Bring Gusty Winds To The Northern Sacramento Valley Today... .A Pacific storm system will bring periods of rain and breezy winds to northern California today and tonight. The breeziest winds will be across the northern Sacramento Valley this afternoon and evening. CAZ015-120400- /O.NEW.KSTO.WI.Y.0006.180411T1900Z-180412T0400Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 748 AM PDT Wed Apr 11 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from noon today to 9 PM PDT this evening. * TIMING...This afternoon and evening. * WINDS...Southeast winds 15 to 25 mph with gusts up to 40 mph. * IMPACTS...Difficult travel for high profile vehicles. Localized power outages possible due to downed trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
894 WWUS76 KSTO 120218 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 718 PM PDT Wed Apr 11 2018 CAZ015-120330- /O.CAN.KSTO.WI.Y.0006.000000T0000Z-180412T0400Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 718 PM PDT Wed Apr 11 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Winds have decreased this evening over the Northern Sacramento Valley...therefore the wind advisory has been cancelled. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:45 AM PDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 11, 3:45 AM PDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 345 AM PDT Wed Apr 11 2018 .SYNOPSIS... A colder and wetter weather system moves through today and Thursday. Dry weather returns later in the week, but more rain is expected Sunday. && .DISCUSSION... Yesterday's weak system has shifted east, but high clouds are already increasing across interior NorCal ahead of the next approaching frontal system. Current temperatures are much cooler across much of the area compared to 24 hours ago and generally range from the mid 30s to mid 40s in the mountains to the mid 40s to mid 50s in the valley. The next system continues to dig southeastward from the Gulf of Alaska and will push another cold front through the region tonight and early Thursday. Some light warm-advection precipitation will be possible ahead of the front across the northern mountains by this afternoon, but the bulk of precipitation will occur tonight as the cold front moves through. Snow levels, which have already fallen behind Tuesday's front, will come "crashing down" tonight before lowering to around 2-3K feet on Thursday when the precipitation has ended. The colder air will result in higher snow to liquid ratios of at least 12:1, if not higher over the higher elevations, quite high for this time of year indicative of the cold airmass associated with this system. 4-8 inches of snow will be possible across the mountains above 4K feet with up to a foot or more over the peaks through Thursday. Impacts to travel over the higher passes will likely develop by this evening and a winter weather advisory has been issued. Temperatures will head down further today, but Thursday will be a cold spring day in Norcal with maxes in the upper 50s to low 60s in the Valley, some 9 to 15 degrees or so below average, and as much as 20 deg below normal in some mountain areas. Much warmer and drier wx is forecast for Friday into Saturday as the Pacific ridge rebuilds over the region. Max temps will warm back up to around average for mid-April, in the low 70s in the Valley, and 50s-60s in the mountains. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) Pacific front moves across Interior NorCal Sunday into Sunday night followed by associated upper trough Monday. Light to moderate precipitation expected with this system with snow levels lowering to 3000 to 4000 feet Monday. Drier weather returns Tuesday into Wednesday under short wave upper ridging. && .AVIATION... Pac fntl sys apchs tda and movs acrs fcst area tngt. Areas MVFR/IFR cigs in Nrn Sac Vly til 18z otrw VFR tda then areas MVFR/IFR conds aft 00z in pcpn. In Cntrl Vly, areas Sly sfc wnd gsts up to 30 kts aft 20z. Omtns, S-SW sfc wnd gsts up to 50 kts poss ovr hyr trrn. Isold tstms poss in Cntrl Vly and fthls btwn 00z-06z. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 2 PM this afternoon to 2 AM PDT Thursday for Mountains Southwestern Shasta County to Northern Lake County-Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:05 AM PDT | Winter Weather Advisory | STO | 29 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.